Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Mar 2, 2011, 5:13 PM EST for Fulton County, Saratoga County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2011, 5:13 PM EST (22:13 UTC)
- Expired
- Mar 2, 2011, 5:45 PM EST
- In force
- 32 min
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 57 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209
WWUS81 KALY 022213
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EST WED MAR 2 2011
NYZ039>041-050-082>084-022245-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-MONTGOMERY NY-
SOUTHEAST WARREN NY-SOUTHERN WASHINGTON NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
513 PM EST WED MAR 2 2011
...A LINE OF SNOW SQUALLS IN MONTGOMERY...SARATOGA...WARREN...
WASHINGTON AND FULTON COUNTIES...
AT 506 PM EST...SNOW SQUALLS WERE DETECTED BY RADAR. THESE SNOW
SQUALLS WERE LOCATED ALONG A LINE EXTENDING FROM CORINTH TO 9 MILES
NORTHWEST OF ROCK CITY FALLS TO CRANBERRY CREEK TO CAROGA LAKE PUBLIC
CAMPGROUND...AND MOVING SOUTHEAST AT 30 MPH.
SNOW SQUALLS WILL BE NEAR...
GLOVERSVILLE BY 520 PM EST
ROCK CITY FALLS AND BROADALBIN BY 525 PM EST
SARATOGA SPRINGS AND GALWAY BY 530 PM EST
MILTON...FORT JOHNSON AND BALLSTON SPA BY 535 PM EST
HAGAMAN BY 540 PM EST
SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.
LAT...LON 4307 7350 4299 7370 4296 7384 4295 7424
4317 7462 4318 7423 4321 7406 4326 7380
TIME...MOT...LOC 2212Z 311DEG 27KT 4320 7378 4315 7396
4312 7413 4311 7440
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Mar 2, 4:28 PM EST, 45 minutes earlier.
Area forecast discussion, Mar 2, 4:28 PM EST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 428 PM EST WED MAR 2 2011 .SYNOPSIS... A COLD FRONT MOVED ACROSS THE REGION THIS MORNING BRINGING SNOW SHOWERS TO THE REGION. AN ARCTIC AIR MASS WILL BRING MUCH COLDER AIR INTO THE REGION THIS EVENING WITH TEMPERATURES DROPPING TO NEAR ZERO NORTH AND NEAR 10 SOUTH. ANOTHER LOW PRESSURE SYSTEM WILL LIKELY BRING A MIX OF RAIN AND SNOW TO THE REGION STARTING FRIDAY AFTERNOON AND PERSISTING THROUGH THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... THE ARCTIC HIGH PRESSURE AREA WILL TAKE CONTROL TONIGHT AND LINGER OVER THE REGION THROUGH FRIDAY MORNING...BEFORE IT FINALLY MOVES OFFSHORE. BELOW TO WELL BELOW NORMAL TEMPS DURING THIS PERIOD. AS THE HIGH BUILDS IN TONIGHT...ANY LEFTOVER UPSLOPE/LAKE EFFECT SNOW SHOWERS WILL END BY MIDNIGHT...WITH SURFACE WINDS DIMINISHING TO 5 TO 10 MPH BY LATE TONIGHT. IT WILL BE VERY COLD WITH LOWS RANGING FROM 12 BELOW ZERO TO 10 ABOVE. SURFACE WINDS DECREASE EARLY ENOUGH TO PREVENT WIND CHILL READINGS FROM REACHING WIND CHILL ADVISORY CRITERIA...BUT WIND CHILL READINGS WILL BE IN THE ZERO TO NEARLY 20 BELOW ZERO RANGE DURING THE LATE NIGHT PERIOD IN MOST AREAS. AFTER GETTING OFF TO A VERY COLD START...WITH STRONG SUNSHINE TEMPERATURES WILL REBOUND THURSDAY WITH HIGHS FROM THE MID TEENS NORTH TO THE MID 20S SOUTH...ABOUT 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. HOWEVER IT APPEARS THAT SOME HIGH CLOUDS WILL BEGIN TO STREAM INTO THE REGION DURING THE AFTERNOON. .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... SKIES CLOUD UP THURSDAY NIGHT AS OVERUNNING MOISTURE SPREADS INTO THE REGION. IT WON'T BE AS COLD SINCE THE CLOUD COVER WILL BLOCK OUTGOING RADIATION. FEEL THE MAV/MOS TOO COLD...THE MET/MOS JUST A TAD TOO WARM. WENT WITH A BLEND OF THE TWO...WITH LOWS FROM AROUND 5 BELOW TO THE MID TEENS ABOVE ZERO. A CLOUDY DAY FRIDAY AS THE OVERUNNING CONTINUES. MODELS...FOR THE MOST PART...INDICATE THAT ANY SIGNIFICANT MOISTURE WILL REMAIN TO THE WEST OF OUR FORECAST AREA ON FRIDAY. ANY PCPN THAT DOES ARRIVE WILL LIKELY HOLD OFF UNTIL MID OR LATE AFTERNOON...SO HAVE GONE WITH SLIGHT CHANCE POPS WEST...AND NO PRECIP FROM THE HUDSON VALLEY EAST. AGAIN HAVE GONE WITH A BLEND OF THE MAV/MOS AND MET/MOS FOR HIGH TEMPS...NEAR 30 NORTH AND ACROSS SOUTHERN VT TO THE UPPER 30S IN THE LOWER HUDSON VALLEY. THERE IS A BETTER CHANCE OF PRECIP FRIDAY NIGHT IN RESPONSE TO ISENTROPIC LIFT AHEAD OF A WARM FRONT MOVING INTO THE AREA. MODELS HAVE BEEN DELAYING THE ONSET WITH ALMOST EACH RUN...SO WILL OPT TO CONTINUE TO MENTION HIGH CHANCE POPS DUE TO POTENTIAL TIMING ISSUES. INSPECTION OF FORECAST SOUNDINGS REVEAL TEMPS WARMING ALOFT AND AT THE SURFACE THROUGHOUT FRIDAY NIGHT. INITIAL P-TYPE LIKELY TO BE SNOW...BUT WARMER AIR ALOFT WILL RESULT IN A TRANSITION TO SLEET ALONG WITH A CHANCE OF FREEZING RAIN. A SMALL AREA OF LIKELY POPS IN OUR NORTHWEST WITH CHANCE POPS OVER MOST OF THE AREA. FOR PRECIP AMOUNTS LOOKING MOSTLY AT 0.10 TO 0.20...WITH UP TO TWO INCHES OF SNOW IN A FEW AREAS. MOST AREAS WILL GET LESS THAN AN INCH WITH A COMBINATION OF SNOW...SLEET...AND FREEZING RAIN. LOWS FRIDAY NIGHT ...A BLEND OF THE MAV/MOS AND MET/MOS...WILL MOSTLY BE IN THE 20S. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... SKIES CLOUD UP THURSDAY NIGHT AS OVERUNNING MOISTURE SPREADS INTO THE REGION. IT WON'T BE AS COLD SINCE THE CLOUD COVER WILL BLOCK OUTGOING RADIATION. FEEL THE MAV/MOS TOO COLD...THE MET/MOS JUST A TAD TOO WARM. WENT WITH A BLEND OF THE TWO...WITH LOWS FROM AROUND 5 BELOW TO THE MID TEENS ABOVE ZERO. A CLOUDY DAY FRIDAY AS THE OVERUNNING CONTINUES. MODELS...FOR THE MOST PART...INDICATE THAT ANY SIGNIFICANT MOISTURE WILL REMAIN TO THE WEST OF OUR FORECAST AREA ON FRIDAY. ANY PCPN THAT DOES ARRIVE WILL LIKELY HOLD OFF UNTIL MID OR LATE AFTERNOON...SO HAVE GONE WITH SLIGHT CHANCE POPS WEST...AND NO PRECIP FROM THE HUDSON VALLEY EAST. AGAIN HAVE GONE WITH A BLEND OF THE MAV/MOS AND MET/MOS FOR HIGH TEMPS...NEAR 30 NORTH AND ACROSS SOUTHERN VT TO THE UPPER 30S IN THE LOWER HUDSON VALLEY. THERE IS A BETTER CHANCE OF PRECIP FRIDAY NIGHT IN RESPONSE TO ISENTROPIC LIFT AHEAD OF A WARM FRONT MOVING INTO THE AREA. MODELS HAVE BEEN DELAYING THE ONSET WITH ALMOST EACH RUN...SO WILL OPT TO CONTINUE TO MENTION HIGH CHANCE POPS DUE TO POTENTIAL TIMING ISSUES. INSPECTION OF FORECAST SOUNDINGS REVEAL TEMPS WARMING ALOFT AND AT THE SURFACE THROUGHOUT FRIDAY NIGHT. INITIAL P-TYPE LIKELY TO BE SNOW...BUT WARMER AIR ALOFT WILL RESULT IN A TRANSITION TO SLEET ALONG WITH A CHANCE OF FREEZING RAIN. A SMALL AREA OF LIKELY POPS IN OUR NORTHWEST WITH CHANCE POPS OVER MOST OF THE AREA. FOR PRECIP AMOUNTS LOOKING MOSTLY AT 0.10 TO 0.20...WITH UP TO TWO INCHES OF SNOW IN A FEW AREAS. MOST AREAS WILL GET LESS THAN AN INCH WITH A COMBINATION OF SNOW...SLEET...AND FREEZING RAIN. LOWS FRIDAY NIGHT ...A BLEND OF THE MAV/MOS AND MET/MOS...WILL MOSTLY BE IN THE 20S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HPC GUIDANCE. LOW PRESSURE TRACKING UP THE MISSISSIPPI AND OHIO VALLEYS WILL PROVIDE A POTENTIALLY HEALTHY DOSE OF PRECIPITATION OVER THE WEEKEND. THE PRECIPITATION WILL START OUT AS MAINLY SNOW...BUT RAPID WAA WITH A TIGHT PRESSURE GRADIENT WILL INCREASE WINDS AND CHANGE THE PRECIPITATION OVER TO RAIN THROUGH THE DAY ON SATURDAY. THE FALLBACK IN TEMPERATURES WILL BE LIMITED SATURDAY NIGHT...AND ANY WINTRY MIX WILL BE LIMITED TO THE HIGH ELEVATIONS. THE LOW AND COLD FRONT SLIDE THROUGH ON SUNDAY...WITH SHOWERS MIXING WITH AND CHANGING TO SNOW SHOWERS SUNDAY EVENING AND NIGHT. WITH ANOTHER LOW PRESSURE WAVE RIDING UP THE FRONTAL BOUNDARY... THERE WILL BE A CONTINUED CHANCE OF SHOWERS ON MONDAY...WITH THE HUDSON VALLEY AND SOUTHERN ZONES GOING BACK OVER TO LIQUID FORM DURING THE DAY. SNOW SHOWERS WILL TAPER OFF AND END MONDAY NIGHT AS A RIDGE OF HIGH PRESSURE WORKS ITS WAY ACROSS OUR REGION FROM EASTERN CANADA. SATURDAY WILL BE THE MILDEST DAY OF THE PERIOD...WITH HIGHS RANGING FROM THE UPPER 30S IN THE ADIRONDACKS...TO AROUND 50 DEGREES IN THE MID HUDSON VALLEY. BY MONDAY...HIGHS WILL BE FROM ONLY AROUND 30 DEGREES IN THE ADIRONDACKS AND GREENS...TO THE LOWER 40S IN THE MID HUDSON VALLEY. INCREASING SUNSHINE TUESDAY WILL BOUNCE MERCURIES BACK SEVERAL DEGREES. THE ONSET OF A SOUTHERLY FLOW ON WEDNESDAY WILL CONTINUE THE GRADUAL WARMING TREND. FROM SUNDAY NIGHT ON...LOW TEMPERATURES WILL BE BACK TO SUB-FREEZING. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... ARCTIC FRONT CROSSING THE AREA HAS CAUSED SOME SNOW SHOWERS AND SQUALLS ACROSS THE AREA. OVER THE NEXT 1-3 HOURS...SNOW MAY BRIEFLY FALL HEAVY FOR KALB AND BE ACCOMPAINED BY WESTERLY WINDS GUSTING TO 35 KTS. ELSEWHERE FOR KPOU/KGFL...ON AND OFF SNOW SHOWERS ARE POSSIBLE OVER THE NEXT FEW HOURS...BUT -SHSN THERE SHOULD ONLY DROP VSBY TO MVFR. AT ALL SITES...WESTERLY WINDS WILL START TO BECOME GUSTY. BY THE LATE AFTN...THE ARCTIC FRONT WILL HAVE PASSED TO THE EAST...AND THE SNOW SHOWER/SQUALL THREAT WILL END...ALTHOUGH W-NW WINDS WILL CONTINUE TO BE GUSTY THROUGH AT LEAST MIDNIGHT...ESP AT KALB...WHERE FUNNELING THROUGH THE MOHAWK VALLEY WILL LOCALLY ALLOW FOR GUSTS UP TO 30 KTS. HIGH PRESSURE WILL BUILD IN FOR LATE TONIGHT INTO THURSDAY. THIS WILL ALLOW FOR NEARLY CLEAR SKIES AND NORTHERLY WINDS TO LIGHTEN TO LESS THAN 10 KTS. OUTLOOK... THU PM-NGT...VFR...NO SIG WX. FRI...AM VFR...THEN LATE PM MVFR/IFR POSSIBLE WITH -SN. FRI NGT-SAT...VFR/MVFR. CHC -RA/-SN. SAT NGT-SUN...MVFR/IFR...RA/+RA LIKELY. && .HYDROLOGY... THE HYDRO SITUATION SHOULD BE QUIET THROUGH FRIDAY NIGHT...WITH MOST RIVER FLOWS BACK TO TYPICAL MID WINTER LOWS. RIVERS THAT WERE STILL UP FROM THE RAIN EARLIER THIS WEEK WILL CONTINUE TO RECEDE THROUGH FRIDAY NIGHT. STARTING ON SATURDAY...THIS MAY CHANGE...AS WARMER AIR GETS INTO THE REGION. THERE IS A POTENTIAL FOR HEAVY RAIN AND TEMPERATURES RISING INTO THE MID AND UPPER 40S COULD RESULT IN MELTING SOME OF THE ACCUMULATED SNOW. ICE ON THE RIVERS COULD BREAK UP AS WELL AND CAUSE FLOODING FROM ICE JAMMING AS WELL...WHICH COULD OCCUR STARTING SATURDAY AFTERNOON AND PERSIST INTO NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... A COLDER THAN NORMAL WINTER... MONTH TEMP DEPARTURE DECEMBER 25.9 -2.1 JANUARY 20.5 -1.7 FEBRUARY 23.9 -1.1 WINTER 23.4 -1.6 .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS... NEAR TERM...RCK SHORT TERM...RCK LONG TERM...ELH AVIATION...KL HYDROLOGY...RCK CLIMATE...RCK
Hazardous weather outlook, Mar 2, 4:09 PM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 409 PM EST WED MAR 2 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 409 PM EST WED MAR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COMPLEX STORM WILL BRING A MIX OF SNOW...SLEET...AND RAIN ACROSS THE REGION STARTING FRIDAY AFTERNOON AND PERSISTING INTO THE WEEKEND. THERE MAY BE A PERIOD OF FREEZING RAIN LATE FRIDAY NIGHT AND EARLY SATURDAY. THERE MAY BE A PERIOD OF HEAVY RAIN SATURDAY NIGHT INTO EARLY MONDAY. THIS MAY RESULT IN RISING RIVER LEVELS...ICE BREAKUP AND ICE JAMS...AND FLOODING...STARTING SATURDAY NIGHT. A SIGNIFICANT SNOWFALL IS ALSO POSSIBLE...ESPECIALLY NORTH...ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 2, 1:53 PM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EST WED MAR 2 2011
VTZ013>015-021915-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
153 PM EST WED MAR 2 2011
...SNOW SQUALLS IN SOUTHEAST BENNINGTON AND SOUTHERN WINDHAM
COUNTIES...
AT 147 PM EST...SNOW SQUALLS WERE DETECTED BY RADAR...LOCATED ALONG
A LINE EXTENDING FROM WEST WARDSBORO TO READSBORO...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF STRATTON TO 6 MILES EAST OF NORTH
ADAMS...AND MOVING EAST AT 45 MPH.
SNOW SQUALLS WILL BE NEAR...
TOWNSHEND BY 200 PM EST
NEWFANE BY 205 PM EST
PUTNEY...GUILFORD CENTER AND BRATTLEBORO BY 210 PM EST
VERNON BY 215 PM EST
SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.
EXPECT PERIODS OF REDUCED VISIBILITIES AND POOR ROAD CONDITIONS
ALONG SUCH ROADS AS...BUT NOT LIMITED TO...ROUTE 9 BETWEEN HARRIMAN
RESERVOIR AND BRATTLEBORO...AND ROUTE 100 FROM READSBORO TO
WARDSBORO.
LAT...LON 4295 7251 4292 7251 4287 7255 4282 7254
4279 7250 4277 7250 4275 7247 4276 7303
4305 7293 4305 7245 4299 7245
TIME...MOT...LOC 1850Z 270DEG 38KT 4296 7284 4270 7295Special weather statement, Mar 2, 5:03 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 503 PM EST WED MAR 2 2011 MAZ001-025-NYZ032-033-038>040-042-047-048-051-058-063-082- VTZ013>015-030100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HUNTER... TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE... MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 503 PM EST WED MAR 2 2011 ...AREAS OF SNOW AND BLOWING SNOW WILL IMPACT EVENING TRAVEL ACROSS THE MOHAWK AND SCHOHARIE VALLEYS AS WELL AS THE HIGHER TERRAIN OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND... NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW ACROSS THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS...SOUTHERN VERMONT AND THE BERKSHIRES THIS EVENING. IN ADDITION SCATTERED SNOW SHOWERS ARE EXPECTED WHICH COMBINED WITH THE BLOWING AND DRIFTING SNOW MAY CREATE LOCAL WHITE OUT CONDITIONS AT TIMES. IF TRAVELING THIS EVENING BE PREPARED FOR RAPIDLY CHANGING CONDITIONS AND BE AWARE THAT SNOW DRIFTS MAY OCCUR ON SOME ROADWAYS.
Special weather statement, Mar 2, 5:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EST WED MAR 2 2011
NYZ039>041-050-082>084-022245-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-MONTGOMERY NY-
SOUTHEAST WARREN NY-SOUTHERN WASHINGTON NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
513 PM EST WED MAR 2 2011
...A LINE OF SNOW SQUALLS IN MONTGOMERY...SARATOGA...WARREN...
WASHINGTON AND FULTON COUNTIES...
AT 506 PM EST...SNOW SQUALLS WERE DETECTED BY RADAR. THESE SNOW
SQUALLS WERE LOCATED ALONG A LINE EXTENDING FROM CORINTH TO 9 MILES
NORTHWEST OF ROCK CITY FALLS TO CRANBERRY CREEK TO CAROGA LAKE PUBLIC
CAMPGROUND...AND MOVING SOUTHEAST AT 30 MPH.
SNOW SQUALLS WILL BE NEAR...
GLOVERSVILLE BY 520 PM EST
ROCK CITY FALLS AND BROADALBIN BY 525 PM EST
SARATOGA SPRINGS AND GALWAY BY 530 PM EST
MILTON...FORT JOHNSON AND BALLSTON SPA BY 535 PM EST
HAGAMAN BY 540 PM EST
SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.
LAT...LON 4307 7350 4299 7370 4296 7384 4295 7424
4317 7462 4318 7423 4321 7406 4326 7380
TIME...MOT...LOC 2212Z 311DEG 27KT 4320 7378 4315 7396
4312 7413 4311 7440The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:08 AM EST | Special Weather Statement | ALY | Fulton, Montgomery | 52 min |
| Mar 2, 11:10 AM EST | Special Weather Statement | ALY | Montgomery, Saratoga, Schoharie | 20 min |
| Mar 2, 5:48 PM EST | Special Weather Statement | ALY | Montgomery, Schenectady | 27 min |
| Mar 2, 6:16 PM EST | Special Weather Statement | ALY | Montgomery, Rensselaer, Schenectady | 29 min |
| Mar 2, 6:42 PM EST | Special Weather Statement | ALY | Rensselaer | 33 min |
| Mar 2, 1:53 PM EST | Special Weather Statement | ALY | Windham | 22 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.